MAUDE Adverse Event Report: TERUMO BCT HARVEST TERUMO; PC-30 PLATELET CONC PROCEDURE SET

TERUMO BCT HARVEST TERUMO; PC-30 PLATELET CONC PROCEDURE SET
Model Number 51400
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: harvest product kits contain multiple components that have various expiry dates.The outer kit label contains the expiry date associated with the component that has the shortest expiry timeframe.A review of the certificate of compliance shows that this lot met all acceptance criteria for release.As the reported adverse event did not relate to activities associated with the manufacture of this lot, further review of the device history record was not performed for this report.Correction: clinical support spoke with the nurse at the facility, the doctor knew prior to the procedure that the set was expired and used the set knowingly.The nurse assured clinical support that there were no more expired sets.Root cause: based on the clinical findings, the use of the expired set was caused by operator error.
 
Event or Problem Description
During a conversation between the terumo bct account manager and the doctor at the customer site, the doctor disclosed that they performed a platelet-rich plasma (prp) injection the previous day on a patient with chronic foot pain using an expired set.It was reported that the doctor knew prior to the procedure that the set was expired and used the set knowingly.The patient status is reported as healthy.The disposable set is unavailable for return because it was discarded by the customer.

Brand Name
HARVEST TERUMO
Common Device Name
PC-30 PLATELET CONC PROCEDURE SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9711753
Report Number1722028-2020-00065
Device Sequence Number3474996
Product Code ORG
UDI-Device Identifier05020583514003
UDI-Public05020583514003
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
BK130068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model Number51400
Device Catalogue Number51400
Device Lot Number05Z9926
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age00044 YR
Patient Weight88